Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 22, NWS Gaylord, MI

June 8, 2008Alcona County, Oscoda County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 8, 2008, 3:33 PM EDT for Alcona County, Oscoda County, Michigan. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2008, 3:33 PM EDT (19:33 UTC)
Expired
Jun 8, 2008, 4:30 PM EDT
In force
57 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Alcona County, MI, Oscoda County, MI

The radar

The NCL Michigan radar (KAPX), 100 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 7.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-380 J/kg
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 081933
SVRAPX
MIC001-135-082030-
/O.NEW.KAPX.SV.W.0022.080608T1933Z-080608T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
333 PM EDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALCONA COUNTY IN NORTHERN LOWER MICHIGAN...
  OSCODA COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 430 PM EDT

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF MACK LAKE...OR
  11 MILES NORTHEAST OF WEST BRANCH...MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCKINLEY...
  CURTISVILLE...
  GLENNIE...
  CURRAN...
  MILEN TOWNSHIP...
  MITCHELL TOWNSHIP...
  BARTON CITY...
  MIKADO...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4465 8328 4462 8331 4455 8331 4451 8333
      4451 8402 4452 8416 4486 8388 4486 8331
      4468 8327
TIME...MOT...LOC 1933Z 234DEG 51KT 4440 8403

$$
1 follow-up statement
000 
WWUS34 KAPX 082004
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
404 PM EDT SUN JUN 8 2008

MIC135-082014-
/O.CAN.KAPX.SV.W.0022.000000T0000Z-080608T2030Z/
OSCODA MI-
404 PM EDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR OSCODA COUNTY IS CANCELLED...

LAT...LON 4467 8328 4465 8328 4462 8331 4455 8331
      4451 8333 4452 8388 4486 8388 4486 8331
      4475 8329 4468 8327
TIME...MOT...LOC 2004Z 234DEG 51KT 4466 8353

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:35 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 8, 1:35 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
135 PM EDT SUN JUN 8 2008

.AVIATION...TRICKY AVIATION FCST THE NEXT 24 HOURS. INITIAL ROUND
OF SHOWERS WITH SOME EMBEDDED THUNDER WILL CONTINUE TO ROLL OVR
THE TAF SITES THRU 21Z OR SO...WITH PERIODIC MVFR CIGS/VISBYS
LIKELY. REAL QUESTION IS WHAT HAPPENS TONIGHT AS WEAK SFC LOW
TRACKS INTO WISCONSIN...POTENTIALLY SETTING OFF ANOTHER ROUND OF
SHOWERS/STORMS UPSTREAM...AND HELPING DRAG WEAK FRONTAL BOUNDARY
BACK THRU THE REGION. WOULD EXPECT ADDITIONAL SURGE OF MOISTURE TO
AID IN BRINGING BACK MVFR CIGS/VISBYS OVERNIGHT...WITH WIND SHEAR
ALSO A CONCERN AS LOW LEVEL JET CRANKS UP. SHOULD ALSO SEE
ADDITIONAL SHOWERS AT TIMES...THOUGH NOT ENTIRELY SOLD ON THE IDEA
OF STORMS FOR THE TAF SITES SO WILL FOREGO MENTION AT THIS POINT.
IMPROVING CONDITIONS THEN EXPECTED INTO THE MORNING HOURS AS DRIER
AIR SLIP INTO THE PICTURE.

LAWRENCE

&&

.PREV DISCUSSION... /ISSUED 1151 AM EDT SUN JUN 8 2008/

UPDATE...NEEDLESS TO SAY...ANOTHER CHALLENGING FORECAST FOR THE
AFTERNOON AND TONIGHT. ONGOING UPSTREAM MCS ENCOMPASSING A GOOD
CHUNK OF THE UPPER MIDWEST THIS MORNING...STRONGEST CORE OF THE
SYSTEM IMPACTING EASTERN AND SOUTHERN WISCONSIN. NORTHERN SIDE
WIDESPREAD RAIN SHIELD HAS BEEN ATTEMPTING TO PRESS INTO NORTHERN
LOWER AND EASTERN UPPER MICHIGAN. HOWEVER...WITH RAPIDLY WARMING
CLOUD TOPS ON SATELLITE IMAGERY AND A SHRINKING RAIN SHIELD...
APPEARS THAT A MAJORITY OF THE NRN THIRD OF THE CWA WILL MISS THE
RAINFALL ONCE AGAIN...SAVE FOR ONE AREA OF RAIN NOW REACHING THE NW
SHORELINE AREA.

ATTENTION TURNS TO THE SOUTH. INITIAL CORE OF CONVECTION FROM
EARLIER THIS MORNING NOW REACHING THE CENTRAL LOWER MICHIGAN
SHORELINE AREAS NEAR MANISTEE TO LUDINGTON. HOWEVER...PER 12Z APX
SOUNDING...MORNING AIRMASS ACROSS NRN LOWER MICHIGAN WAS STABLE
ALTHOUGH SOME DESTABILIZATION HAS OCCURRED OVER THE S/SE PORTION OF
THE CWA WITH HEATING AHEAD OF THE MCS CLOUD SHIELD. BUT EXPECTATION
IS FOR THIS INITIAL ROUND OF SHOWERS/TSTMS TO WEAKEN AS THEY
PROPAGATE NORTHWARD OVER THE NEXT FEW HOURS...BUT CERTAINLY HIGHER
POPS WARRANTED OVER THE SRN HALF OF THE CWA.

LOOKING FURTHER UPSTREAM...BIGGER ATTENTION TURNS TO IMPRESSIVE BOW
ECHO (WITH AN IMPRESSIVE BOOK END VORTICE) THAT HAS ORGANIZED ON THE
NOSE OF A 40-50 KNOT LLJ IN SRN WISCONSIN THIS MORNING AND NOW
RACING ENE ACROSS SRN WISCONSIN AND TAKING AIM ON CENTRAL AND SRN
LOWER MICHIGAN. RADAR TRENDS/TIMING SUGGEST THIS FEATURE MAY RUN
ACROSS THE S/SE FRINGE OF THE CWA BETWEEN 17Z AND 20Z ASSUMING IT
HOLDS TOGETHER. WITH BEST INSTABILITY STILL ACROSS SRN LOWER
MICHIGAN AND A THICKENING MCS CLOUD SHIELD UP THIS WAY...BOW ECHO
MAY ALSO WEAKEN THE NRN END AND PROPAGATE MORE E/SE AFTER REACHING
LOWER MICHIGAN. TIME WILL TELL...BUT CERTAINLY BE WATCHING THIS
OVER THE NEXT FEW HOURS AND WILL HAVE SEVERE WEATHER POSSIBILITIES
FOR THE SRN COUNTIES THIS AFTERNOON IN THE HAZARDOUS WEATHER
OUTLOOK.

ADAM

DISCUSSION... /ISSUED 415 AM EDT SUN JUN 8 2008/

EARLY MORNING SLATE OF OBSERVATIONAL TOOLS DISPLAYS ANOMALOUSLY
AMPLIFIED EARLY JUNE MID AND UPPER LEVEL PATTERN ACROSS THE
CONUS...FEATURING SUBTROPICAL SOUTHEAST CONUS RIDGE DOWNSTREAM OF
DEEP INTERMOUNTAIN TROUGH AXIS. AT THE SURFACE...QUASI-STATIONARY
FRONT NEARLY PARALLEL TO TROPOSPHERIC DEEP SOUTHWEST FLOW BETWEEN
THESE TWO FEATURES...EXTENDING FROM WESTERN UPPER MICHIGAN SOUTHWEST
INTO THE SOUTH CENTRAL PLAINS. TROPICAL MOISTURE FEED ALONG AND
AHEAD OF THIS FRONT RATHER PHENOMENAL...EVEN BY EARLY SUMMER
STANDARDS...WITH 00Z RAOB ANALYZED PRECIPITABLE WATER PLOTS SHOWING
VALUES OF +1.50 INCHES SURGING INTO WISCONSIN AND POINTS SOUTH (OVER
180% OF NORMAL). GOOD LOW AND MID LEVEL CONVERGENCE AXIS (FURTHER
SUPPORTED BY MASS CONVERGENCE ON NOSE OF LOW LEVEL JET)...COUPLED
WITH DEEP MOISTURE PROFILES...RESULTING IN AN ELONGATED MCS THAT
STRETCHES FROM SOUTHEAST MICHIGAN BACK WEST INTO IOWA (WITH SOME
ABSOLUTELY PHENOMENAL RAINFALL REPORTS FROM SOUTHWEST MICHIGAN AND
PARTS OF WISCONSIN...SEE LOCAL STORM REPORTS FROM GRAND RAPIDS AND
MILWAUKEE). AS IS OFTEN THE CASE WITH CONVECTION...RENEWED OVERNIGHT
DEVELOPMENT TIED TO FORCED LIFT ABOVE CONGEALED OUTFLOW COLD
POOL...WHICH HAS ESSENTIALLY KEPT THE WIDESPREAD THUNDERSTORMS SOUTH
OF OUR REGION. NORTHERN EXTENT OF THIS MCS HAS BROUGHT MORE OF A
STRATIFORM RAIN SHIELD TO SOUTHERN PARTS OF THE AREA (WITH A FEW
ANVIL LIGHTNING CRAWLERS FOR COSMETIC AFFECT). STILL...DEEP ELEVATED
MIXED LAYER THROUGH 650MB...DRY CONDITIONS UP THROUGH 500MB (PER 00Z
LOCAL SOUNDING)...AND SOUTHERN MICHIGAN/WISCONSIN MOISTURE INTERCEPT
AXIS HAS KEPT PRECIPITATION AMOUNTS RATHER LIGHT.

FORECAST CHALLENGES ARE MANY...CENTERING ON THUNDERSTORM POTENTIAL
AND SEVERITY THROUGH TONIGHT. TO FURTHER COMPLICATE MATTERS...00Z
MODEL INITIALIZATION RATHER HORRENDOUS WITH CURRENT MCS LOCATION AND
AFFECTS OF THIS CONGEALED COLD POOL (HANDLED SLIGHTLY BETTER BY THE
GFS).

TODAY...HARD TO USE ANY MODEL FOR A STARTING FOUNDATION TO TODAYS
FORECAST...SO HAVE HEAVILY RELIED ON AN EDUCATED BEST GUESS BASED
OFF CURRENT ANALYSIS...ANTICIPATED PATTERN CONFIGURATION... AND
OVERALL PATTERN RECOGNITION SKILLS. THAT SAID...STILL PLENTY OF
QUESTIONS ON HOW TODAYS WEATHER WILL UNFOLD. BASED OFF CURRENT
THINKING...SOUTH CENTRAL LAKES MCS SHOULD CONTINUE TO WEAKEN AS
CONVECTIVE FOCUS CENTERS FARTHER WEST IN RESPONSE TO INCREASED
INFLOW AND LOW LEVEL CONVERGENCE AS SHORTWAVE AT BASE OF
INTERMOUNTAIN TROUGH EJECTS OUT INTO THE CENTRAL PLAINS.
SATELLITE/RADAR IMAGERY AND WESTERN LAKES METAR OBSERVATIONS ALREADY
STARTING TO BEAR THIS OUT WITH BACKING FLOW ACROSS CENTRAL AND
WESTERN WISCONSIN AND EXPANDING STORM COVERAGE ACROSS NORTHERN IOWA
AND SOUTHERN MINNESOTA. WOULD EXPECT THIS TREND TO CONTINUE THROUGH
THE MORNING AND EXPAND FARTHER NORTHEAST INTO WISCONSIN AS
CONVERGENCE FURTHER STRENGTHENS WITH DEVELOPMENT OF WEAK SURFACE LOW
ALONG FRONTAL ZONE...COINCIDENT WITH DEVELOPMENT OF GOOD UPPER LEVEL
DYNAMICS IN FAVORABLE RIGHT ENTRANCE REGION OF UPPER LEVEL JET
STREAK. STORMS SHOULD CONGEAL INTO A RATHER HEALTHY LOOKING COMPLEX
AS THE DAY UNFOLDS OWING TO FAVORABLE MID AND UPPER LEVEL WIND
FIELDS AND INCREASING DIURNALLY DRIVEN INSTABILITY. MUCH LIKE
YESTERDAY...WOULD EXPECT DEVELOPING OUTFLOW DRIVEN COLD POOL TO
GREATLY DICTATE SUBSEQUENT PROPAGATION. WITH OVERALL PARAMETERS
REMAINING ESSENTIALLY UNCHANGED FROM TODAY...FULLY EXPECT THE
COMPLEX TO DRIFT EAST SOUTHEAST TOWARDS AXIS OF BETTER SURFACE BASED
INSTABILITY. HOWEVER...WITH EXPECTED GREATER NORTHWARD INITIAL
DEVELOPMENT FROM APPROACHING SHORTWAVE...WOULD THINK THIS COMPLEX
SHOULD AFFECT MUCH OF NORTHERN MICHIGAN LATE THIS MORNING INTO THE
AFTERNOON HOURS. IGNORING SPECIFIC MODEL INSTABILITY AND SHEAR
PARAMETERS (TOO CONVECTIVELY CONVOLUTED)...WILL BASE SEVERE
POSSIBILITIES OFF THOSE OBSERVED YESTERDAY TO OUR SOUTH AND WEST
GIVEN MAINTENANCE OF WIND FIELDS. THUS...THINKING INITIAL
SUPERCELLULAR STORM DEVELOPMENT TO OUR WEST WILL CONGEAL INTO A
POSSIBLE WIND DAMAGE PRODUCING SQUALL LINE AS IT MOVES INTO MICHIGAN
LATER TODAY. AS ALWAYS...CANNOT ENTIRELY RULE OUT AN ISOLATED SEVERE
HAIL CORE OR AN ISOLATED TORNADO IN SUCH AN ENVIRONMENT. VERY HEAVY
RAIN ANOTHER CONCERN GIVEN SUCH MOISTURE PROFILES. IN TERMS OF
SPECIFIC AMOUNTS...STEADY ESE MOVEMENT OF COMPLEX SHOULD KEEP THINGS
IN CHECK. BIGGEST CONCERN IS IF SIMILAR SETUP THAT OCCURRED OVER
SOUTHWEST MICHIGAN THIS PAST EVENING REPEATS ITSELF FARTHER
NORTH...THAT IS SOUTHERN PORTION OF STORM COMPLEX SIMPLY COMES TO A
HALT AS COLD POOL DYNAMICS ARE EQUALLY OFFSET BY SOUTHWEST
INFLOW...LEADING TO TRAINING STORMS. TEND TO THINK THAT IF THIS
OCCURS IT WILL SET UP JUST TO OUR SOUTH IN AXIS OF BETTER
INSTABILITY.

TONIGHT...WEATHER TONIGHT WILL HIGHLY DEPEND ON WHAT TRANSPIRES
TODAY AS OUTFLOW BOUNDARIES REMAIN A PRIMARY FOCUSING MECHANISM FOR
NEW STORM DEVELOPMENT. STILL...HARD TO IGNORE SUCH OUTSTANDING
MOISTURE PROFILES AND WHAT SHOULD BE DECENT MID LEVEL AND SURFACE
DYNAMICS AS AFOREMENTIONED SHORTWAVE AND FRONT APPROACH. WILL SIMPLY
KEEP WITH INHERITED GRIDS FEATURING LIKELY WORDING FOR ALL BUT FAR
SOUTHEAST AREAS. PRIMARY CONCERN REMAINS DAMAGING WIND THREAT WITH
ANY ORGANIZED CONVECTION AS WELL AS HEAVY RAIN THREAT WITH POSSIBLE
TRAINING CELLS.

MONDAY...MUCH THE SAME THOUGHT PROCESS AS FRONTAL BOUNDARY IS SLOW
TO MOVE EAST GIVEN BREADTH OF UPSTREAM RIDGING. OF COURSE...ACTUAL
FRONT MAY HAVE LITTLE SAY IN EXACT PLACEMENT OF CONVECTION IF COLD
POOL BOUNDARIES REMAIN DOMINATE. SEVERE WEATHER AND HEAVY RAIN
PARAMETERS REMAIN ESSENTIALLY UNCHANGED...WITH PERHAPS A TENDENCY
FOR SEVERE STORMS TO FAVOR SOUTHEAST SECTIONS OF THE AREA AS
BOUNDARY DRAWS NEAR.

REST OF FORECAST (MONDAY NIGHT THROUGH SATURDAY)...GIVEN COMPLEXITY
OF SHORT TERM PART OF FORECAST...CURRENT EXTENDED GRIDS FEATURE NO
CHANGES FROM THOSE ISSUED YESTERDAY.

MSB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.
&&
Hazardous weather outlook, Jun 8, 2:40 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
240 PM EDT SUN JUN 8 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
091145-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
240 PM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL OCCUR ACROSS NORTHERN LOWER MICHIGAN THROUGH THE
AFTERNOON. SEVERE STORMS ARE POSSIBLE PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...PENNY SIZE HAIL AND POSSIBLE TORNADOES. GREATEST
THREAT FOR SEVERE THUNDERSTORMS WILL BE FOUND SOUTH OF A LINE FROM
ALPENA TO CADILLAC. IN ADDITION...VERY HEAVY RAIN WILL FALL ACROSS A
GOOD PORTION OF NORTHERN LOWER MICHIGAN THROUGH THE AFTERNOON.

ANOTHER ROUND OF THUNDERSTORMS MAY MOVE THROUGH EASTERN UPPER AND
NORTHERN LOWER MICHIGAN LATE THIS EVENING AND OVERNIGHT. A FEW
STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS. HEAVY RAIN ALSO
REMAINS A CONCERN WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN MICHIGAN MONDAY. A FEW
OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY ALONG AND EAST OF A
LINE EXTENDING FROM ALPENA TO HOUGHTON LAKE...WITH DAMAGING WINDS
AND HEAVY RAIN THE PRIMARY THREATS.

THUNDERSTORMS ARE ALSO IN THE FORECAST TUESDAY AND AGAIN THURSDAY
NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED
TODAY AND TONIGHT. DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY
MANAGERS IMMEDIATELY.

ADAM

In the hours before

Local storm report, Jun 8, 3:20 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
320 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     1 N GLADWIN             44.00N 84.49W
06/08/2008                   GLADWIN            MI   TRAINED SPOTTER

            3 LARGE TREES BLOWN DOWN.

&&

LAWRENCE
Local storm report, Jun 8, 3:27 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
327 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND GST     WEST BRANCH             44.28N 84.24W
06/08/2008  E60 MPH          OGEMAW             MI   EMERGENCY MNGR

            ESTIMATED 60 MPH WINDS.

&&

LAWRENCE

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:30 PM EDTTornado WarningAPXMissaukee, Roscommon45 min
Jun 8, 3:06 PM EDTSevere Thunderstorm WarningAPXGladwin, Ogemaw, Roscommon54 min
Jun 8, 3:18 PM EDTSevere Thunderstorm WarningAPXArenac, Gladwin, Iosco, Ogemaw57 min
Jun 8, 3:21 PM EDTTornado WarningAPXArenac, Iosco, Ogemaw39 min
Jun 8, 3:25 PM EDTSpecial Marine WarningAPX65 min
Jun 8, 3:52 PM EDTTornado WarningAPXAlcona38 min
Jun 8, 4:20 PM EDTSpecial Marine WarningAPX55 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.